Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 14, 2005, 2:07 PM CDT for Harris County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 2:07 PM CDT (19:07 UTC)
- Expired
- Jul 14, 2005, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Harris County, TX
The radar
The Houston radar (KHGX), 31 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2252 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 141907
FFWHGX
TXC201-142200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
207 PM CDT THU JUL 14 2005
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRIS COUNTY IN SOUTHEAST TEXAS
* UNTIL 500 PM CDT
* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR A CLUSTER
OF THUNDERSTORMS OVER EASTERN HARRIS COUNTY SLOWLY MOVING.
* FLOODING IS EXPECTED IN OR NEAR...
HOUSTON... BARRETT...HIGHLANDS AND SHELDON.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2961 9539 2964 9507 2973 9495 2982 9494
2991 9501 2986 9545
$$1 follow-up statement
000
WGUS74 KHGX 141926
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
221 PM CDT THU JUL 14 2005
TXC201-142200-
HARRIS-
221 PM CDT THU JUL 14 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 500 PM CDT FOR HARRIS
COUNTY...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL FROM
CHANNELVIEW TO DOWNTOWN HOUSTON TO NEAR ADDICKS.
RAINFALL RATES OF 2 TO 3 INCHES AN HOUR CAN BE EXPECTED FROM THESE
STORMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT FOR YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2965 9554 2964 9507 2973 9495 2982 9494
2991 9501 2977 9571
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:45 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 14, 9:45 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 945 AM CDT THU JUL 14 2005 .DISCUSSION... 12Z DATA CONFIRMS THE OBVIOUS...ABOVE NORMAL PWS AROUND 2.2 INCHES WITH VIRTUALLY NO CAP ALLOWING CONVECTION TO FIRE ALONG THE COAST. MORE ORGANIZED CONVECTION OVER NORTHERN ZONES BEING HELPED BY SUBTLE BUT IDENTIFIABLE SHORT WAVE. 200MB ANALYSIS SHOWS WEAK SPEED MAX OVER NORTHERN LA AND ANOTHER FROM FAR WEST TEXAS INTO THE HILL COUNTRY. RAINFALL 2 TO 3 INCHES ALREADY CONFIRMS THE OUTLOOK FOR LOCALLY HEAVY RAINFALL. WE EXPECT CENTRAL ZONES TO BE THE FOCUS THIS AFTERNOON AS THEY WILL GET BEST SOLAR HEATING AND OUTFLOW BOUNDARY/SEABREEZE INTERACTION SHOULD PROVIDE FOCUS. EXPECT ANOTHER ROUND OF STREET FLOODING WHERE THE STRONGER STORMS FORM DUE TO SLOW STORM MOVEMENT AND HIGH PWS. MINOR UPDATES TO GRIDS FOR FIRST PERIOD TO LOWER MAX TEMP A NOTCH AND ADJUST RELATED PARAMETERS. 30 && .PREV DISCUSSION... (ISSUED 330 AM CDT THU JUL 14 2005) DISCUSSION... CONDITIONS WILL REMAIN FAVORABLE FOR ACTIVE CONVECTIVE DEVELOPMENT ACROSS SE TX FOR THE NEXT FEW DAYS. AIRMASS WILL REMAIN MOIST AND UNCAPPED THROUGH AT LEAST SATURDAY WITH PWS FORECAST TO REMAIN AT OR ABOVE TWO INCHES. BOTH GFS/ETA INDICATE SOME CHANGES IN THE SYNOPTIC SCALE OVER THE NEXT 24 HOURS. BOTH MODELS FORECAST THE APPROACH OF A WEAK JET MAX AT 250 MB WHICH WILL ACT TO INCREASE UPPER LEVEL DIFFLUENCE OVER SE TX BEGINNING THIS AFTN. UPPER DIFFLUENCE BECOMES EVEN MORE PRONOUNCED BY EARLY FRIDAY. MEANWHILE...500 MB TROUGH DEVELOPS OVER CENTRAL TEXAS TODAY/FRIDAY. MODELS FORECAST WEAK SURFACE TO 850 MB TROUGH CURRENTLY JUST NORTH OF THE AREA TO REMAIN IN PLACE AND SERVE AS A FOCUS FOR POOLING MOISTURE AND CONVECTIVE DEVELOPMENT PRIMARILY FOR OUR NRN ZONES. THE OTHER CONVECTIVE FOCUS FOR OUR AREA WILL BE THE SEABREEZE. MODEL FORECAST SOUNDINGS SHOW CONVECTIVE TEMPS AGAIN IN THE UPPER 80S/AROUND 90 TODAY SO THINK SETUP WILL BE SIMILAR TO YESTERDAY WITH ACTIVITY DEVELOPING NEAR THE COAST EARLY THIS MORNING AND THEN INLAND TOWARD MIDDAY. WILL GO CHANCE POPS THIS MORNING...LIKELY THIS AFTERNOON. STILL THINK FRIDAY WILL SEE THE MOST WIDESPREAD COVERAGE OF PRECIP AS THIS IS WHEN WE SEE THE BEST DIFFLUENCE AND LOWEST CONVECTIVE TEMPS. WENT LIKELY POPS AREA WIDE AND LOWERED TEMPS. GIVEN SLOW STORM MOTION AND HIGH PWS...WILL MENTION LOCALLY HEAVY RAIN IN THE FORECAST AND HAZARDOUS WEATHER OUTLOOK TODAY AND FRIDAY. AN ISOLATED PULSE-TYPE SEVERE STORM IS ALSO POSSIBLE...BUT THE OVERALL THREAT IS QUITE LOW. 500 MB RIDGE SLOWLY BEGINS TO BUILD ACROSS THE AREA BY EARLY NEXT WEEK...HOWEVER ATMOSPHERE WILL BE SLOW TO DRY OUT. KEPT WITH TREND OF LOWERING POPS BEGINNING SUNDAY BUT GENERALLY KEPT POPS IN CHANCE CATEGORY. TPC FORECAST HAS HURRICANE EMILY IN THE SOUTHWESTERN GULF MONDAY NIGHT. ANY IMPACTS AT ALL FROM THIS SYSTEM WOULD BE FELT BEGINNING TUESDAY OR WEDNESDAY. 35 MARINE... THE PRESSURE GRADIENT IS RELATIVELY WEAK BUT WINDS ARE UP TO 15 KNOTS OFFSHORE. THINK THIS DIURNAL TREND OF WIND SPEEDS HIGHER AT NIGHT AND LOWER DURING THE DAY WILL CONTINUE. EMILY NOW FORECAST TO ENTER THE SOUTHWESTERN GULF MONDAY NIGHT AND EFFECTS...IF ANY...WILL BEGIN TO AFFECT MARINE AREAS ON TUESDAY. 43 AVIATION... PERSISTENCE SEEMS THE WAY TO GO. LOW CONVECTIVE TEMPS AND HIGH PWS WOULD INDICATE ANOTHER ACTIVE DAY WITH TSRA AFFECTING TAF SITES DURING THE MORNING FOR GLS/LBX...EARLY AFTERNOON AT HOU AND MID TO LATE AFTERNOON IAH/CLL. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN. TAF SITES TO REMAIN VFR EXCEPT IN AND AROUND TSRA. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 90 76 93 75 93 / 60 30 60 30 50 HOUSTON (IAH) 91 75 91 74 91 / 60 30 60 30 50 GALVESTON (GLS) 89 82 89 81 89 / 50 40 60 30 50 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...NONE. &&
Hazardous weather outlook, Jul 14, 7:00 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT THU JUL 14 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 700 AM CDT THU JUL 14 2005 ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS SOUTHEAST TEXAS TODAY AND FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. DAYTIME HEATING WILL COMBINE WITH ABUNDANT MOISTURE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY. RAINFALL AMOUNTS TODAY WILL AVERAGE AROUND 1/2 INCH. HOWEVER...ISOLATED STORMS COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME. THIS RAINFALL COULD LEAD TO MINOR FLOODING OF STREETS...FEEDER ROADS...FREEWAY UNDERPASSES...OR OTHER LOW LYING SPOTS. THERE IS ALSO THE POSSIBILITY OF ONE OR TWO STORMS BRIEFLY BECOMING SEVERE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIMILAR CONDITIONS ARE EXPECTED ON FRIDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST TEXAS. LOCALLY HEAVY RAINFALL AND MINOR FLOODING PROBLEMS WILL AGAIN BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:57 PM CDT | Special Marine Warning | HGX | 63 min | |
| Jul 14, 4:47 PM CDT | Severe Thunderstorm Warning | HGX | Austin | 28 min |
| Jul 14, 6:21 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller | 39 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.